Jean Rodrigo Tafarel1, Isabela Busto Silva2, Isadora Busto Silva3*, Luiz Augusto Fanhani Cracco2, Vanessa Martins Torres2 and Larissa Uhlmann Wendling4
1Gastroenterologist and Hepatologist, Internal Medicine Department, Hospital Universitário Cajuru, Curitiba, Parana, Brazil
2Medical Resident Internal Medicine Department, Hospital Universitário Cajuru, Curitiba, Parana, Brazil
3Medical Student, Federal University of Paraná, Curitiba, Parana, Brazil
4Pathologist, Curitiba, Parana, Brazil
*Corresponding Author: Isadora Busto Silva, Medical Student, Federal University of Paraná, Martin Afonso, Curitiba, Parana, Brazil.
Received: August 03, 2021 Published: September 08, 2021
Citation: Isadora Busto Silva., et al. “Vanishing Bile Duct Syndrome due to Valproic Acid: A Rare Case". Acta Scientific Gastrointestinal Disorders 4.10 (2021): 13-16.
Vanishing bile duct syndrome (VBDS) is a rare acquired condition, described by the progressive loss of intrahepatic bile ducts, leading to ductopenia and cholestasis. It can be associated with adverse drug reactions, cancer, and autoimmune liver diseases. The diagnosis is confirmed when there are less than 50% of the bile ducts on histopathological analysis. The prognosis is variable and it is depends on the etiology of the bile duct injury. We report a case of a 47-year-old man with chronic cholestatic condition associated with the use of valproic acid, in which the investigation confirmed VBDS in the histopathological analysis.
Keywords: Adverse Drug Reaction; Bile Duct Disease; Cholestasis; Case Report; Vanishing Bile Duct Syndrome
Copyright: © Isadora Busto Silva., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.